MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-PFO-3525
Medical Device Problem Codes Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on an unknown date, an unknown size amplatzer pfo occluder was chosen for implant.It was reported that the device embolized.The device was retrieved and pfo closure was performed with another unknown device.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 30mm amplatzer pfo occluder was chosen for implant using a 9f amplatzer trevisio intravascular delivery system.Prior to release, it was unclear if there was septum tissue in between the device discs.A tug test was performed by the implanting fellow and no problems were noted.After the device was released from the delivery cable it embolized to the left atrium (la).There was no obstruction caused by the device after it embolized.The device was attempted to snare but this was not successful.At this point, the device was attempted to retract back into the 9f delivery system.Partial retraction of the device into the delivery system occurred then the delivery system was removed from the patient.The patient remained in sinus rhythm the entire procedure and did not have any clinical signs or symptoms.The procedure was aborted, and it was planned to implant an unknown device for pfo closure on a later date.The patient was discharged the following day.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.G3 - date received by mfg has been updated - the aware date of the event is updated to 17 nov 2022.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 30-25mm amplatzer talisman pfo occluder was chosen for implant using a 9f amplatzer trevisio intravascular delivery system.Right common femoral vein access was obtained with ultrasound guidance with placement of an 8f non-abbott sheath.Right heart catheterization was performed with a balloon tip catheter.The left atrium saturation was measured to be 93.9%.The pfo was traversed through the right femoral vein.The 30mm pfo occluder was deployed across the septum, however, it did not provide adequate grasp of the septum secundum and it was unclear if there was septum tissue in between the device discs.The device was recaptured.Next, a 35-25mm amplatzer talisman pfo occluder device was deployed across the septum.There was also some concern of an inadequate grasp of the septum primum.A tug test was performed by the implanting fellow and no problems were noted.After the device was released from the delivery cable it embolized to the pulmonary artery at the site of bifurcation of the main pulmonary artery.There was no obstruction caused by the device after it embolized.The amplatzer delivery sheath was removed over a wire and exchanged for a 14f non-abbott sheath.A 7f non-abbott grasping device was used to grasp the amplatzer occluder, and the device was withdrawn into the right external iliac vein.The device would not collapse through the 14f sheath.Through the left common femoral vein sheath, access was obtained up and over into the right iliac vein.A goose neck snare was used in attempt to grasp the amplatzer device; however, this was unsuccessful.A 0.018¿ non-abbott guidewire was advanced past the occluded device into the right femoral vein.An 8 x 40mm starling balloon was advanced into the right femoral vein to provide hemostasis while the amplatzer device was removed from the right common femoral vein using a non-abbott grasper.At this point, the device was attempted to retract back into the 9f delivery system.Only about 10% if the device was retracted into the delivery system when the delivery system was removed from the patient.The patient remained in sinus rhythm the entire procedure and did not have any clinical signs or symptoms.The procedure was aborted, and it was planned to implant an unknown device for pfo closure on a later date.The patient was discharged the following day.
 
Additional Manufacturer Narrative
An event of septum tissue in between the device discs and device embolized to left atrium was reported.A returned device assessment could not be performed as the device was not returned for analysis.Field stated that about 10% if the device was retracted into the delivery system when the delivery system was removed from the patient.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.Please note as per recommendation for use "recapture the occluder by stabilizing the delivery cable and advance the delivery sheath until the occluder is completely within the sheath.".

Brand Name
AMPLATZER TALISMAN PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16584705
Report Number2135147-2023-01281
Device Sequence Number11935636
Product Code MLV
UDI-Device Identifier05415067033345
UDI-Public05415067033345
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number9-PFO-3525
Device Catalogue Number9-PFO-3525
Device Lot Number8439495
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer11/17/2022
06/12/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date05/31/2023
06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown